MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE PRECISION PRO; BLOOD GLUCOSE MONITORING SYSTEM
Model Number 71411-70
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A health care professional reported a high reading from an hospital adc blood glucose meter.The health care professional reported a high reading of 234 mg/dl which was higher than a lab reading of 104 mg/dl.The results when plotted on a parkes error grid fell into the "c" zone showing the difference in values to be clinically significant.There was no report of death, serious injury, or mistreatment associated with this event.
 
Additional Manufacturer Narrative
The reported meter has been returned and investigated with retained test strips.Visual inspection has been performed on the returned meter and no issues were observed.Meter powered on with button and upon docking.Control solution testing has been performed and all results were within range specification.No malfunction or product deficiency was identified.Extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Dhrs for the freestyle pro meter were reviewed and the dhrs showed the freestyle pro meter passed all tests prior to release.Dhrs for the precision test strips were reviewed and the dhrs showed the precision test strips passed all tests prior to release.Retain testing was performed for precision strips and all units performed in specification and passed.If the partial product is returned, the case will be re-opened and a physical investigation will be performed.
 
Event or Problem Description

Brand Name
FREESTYLE PRECISION PRO
Common Device Name
BLOOD GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key10712161
Report Number2954323-2020-07730
Device Sequence Number14249398
Product Code NBW
UDI-Device Identifier00093815712848
UDI-Public00093815712848
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K132511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71411-70
Device Catalogue Number71284
Device Lot Number8975P0
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date12/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1